Hi doctor , I am an anxiety sufferer for more
I am an anxiety sufferer for more than 9 years thank God and to therapy and medication I’m now much much better.
My concern is that I’ve been on Sertraline 100mg daily for 9 years now and it has actually affected my blood platelet count from 380 down to 155 throughout the 9 years and I’m worried that it would still badly affect my platelet count more as now as I am considered as a borderline low normal and after plenty of research I discovered that SSRI’s harms the blood platelet count / blood clotting factors and blood thinings.
Do all SSRI have this side effect if not, then what other than SERTRALINE can I take to stop harming my blood platelets ?
If all SSRI have this side effect then what are some options of antidepressants and anti anxiety medicine can I swap to under my doctors approval and surveillance ?
Yes most of SSRIs can result in reduction in counts in some individuals
Hello thanks for using ask a doctor service
Most of SSRIs are known to result in reduction in platelet counts. But in clinical practice this side effect is seen only in few individuals. If you have reduction in platelets with Sertraline then you should see reduction in counts with other SSRIs too.
We can think of other drugs which have low or minimal effects on platelet counts. Mirtazapine, Bupropion etc can be kept in options. If the counts are low then you can discuss with your doctor for these drugs. These are safer if platelet counts are considered.
I hope this helps, if you have more doubts please ask again.
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- Sight problem. Taking pregabalin for fibromyalgia. Should I stop...
- Found mucus and pus cell in stool test. Suggested to go for colonoscopy...
- Suffering from erectile dysfunction. Taking paroxetine and sustimax....
- On medication for clinical depression. What diet should I take to reduce...
- Alcoholic, suffering from OCD, depression, suffered seizure. Prescribed...
- Trying to quit tobacco. What should I do for this?
- Taking clozazepam. Safe and easy method to stop taking this medicine?
- Taking fluoxidine, lectopam. Feeling weak, anxiety, nervous and chest...
- Aderall induced psychosis. How long will the effects last?
- Started getting panic attack after taking mucinex dm. Cause for concern?